New York, 2006

Damaging Wind in New York, June 30, 2006

June 30, 2006 · NWS BGM · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 30, 2:50 PM EST, 50 minutes earlier.

Area forecast discussion, Jun 30, 2:50 PM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
350 PM EDT FRI JUN 30 2006

.SHORT TERM (TONIGHT - SUNDAY)...
TONIGHT...H5 SHORT WAVE PRODUCING SCATTERED CONVECTION ACROSS TWIN
TIERS ATTM WITH ISOLATED ACTIVITY OVER NRN/SRN PTN OF CWA. ACTIVITY
WILL PERSIST THROUGH EARLY EVENING THEN DIMINISH AS SHORT WAVE MOVES
EAST AND DIURNAL HEATING ENDS. SKIES OVERNIGHT WILL BECOME MAINLY
CLEAR AND WITH SATURATED SOILS EXPECT DENSE VALLEY FOG TO FORM AFTER
MIDNIGHT.

SATURDAY...UPPER LEVEL HEIGHTS RISE AND FLOW BECOMES ZONAL. AT THE
SURFACE, A SOUTHWEST FLOW DEVELOPS WITH SFC LOW PRESSURE OVER THE
GREAT LAKES AND SFC HIGH PRESSURE OFF THE MID ATLANTIC COAST. WITH
T85 RISING TO 14/15C MAX TEMPS WILL REACH LOW/MID 80S MOST PLACES.
DUE TO RISING HEIGHTS, SOUTHWEST SFC FLOW AND NO APPARENT MID LEVEL
SHORT WAVES WILL GO WITH PARTLY SUNNY SKIES AND DRY.

SATURDAY NIGHT...SFC LOW PRESSURE MOVES ACROSS NEARBY SOUTHERN
ONTARIO AND IS ASSOCIATED WITH DECENT MID LEVEL SHORT WAVE AND SPEED
MAX. BOTH WRF/GFS IN FAIR AGREEMENT WITH SYSTEM INDICATING BEST
CHANCES FOR PRECIP ACROSS NRN PTN OF CWA AFTER MIDNIGHT AND NEARLY
DRY FAR SE. AFTER MIDNIGHT WILL RAISE POPS TO LIKELY CATEGORY FROM
THE EASTERN FINGER LAKES REGION EAST TO MOHAWK VALLEY, REST OF CWA
CHC POPS.

SUNDAY...SUNDAY MORNING SFC TROF MOVES ACROSS CWA AS LOW MOVES INTO
SOUTHERN QUEBEC. BEST CHANCES FOR ACTIVITY APPEARS DURING THE
MORNING WITH FRONTAL LIFT AND MOISTURE AXIS. AT THIS TIME WILL COVER
ENTIRE PERIOD WITH CHC POPS AND REFINE AFTER SUBSEQUENT MODEL RUNS.
THE AFTERNOON MAY BE DRY WITH A BREEZY W/NW FLOW AND DRY AIR
ADVECTION. TEMPS AGAIN WILL BE IN THE LOW/MID 80S WITH T85 AROUND
15C.  RRM

&&

.AVIATION (30/18Z TO 01/18Z)...
VFR CONDS ACROSS MOST SITES THRU EARLY MORNING...WITH SCT-BKN CIGS
ARND 5000FT.  FEW SHRAS AT KBGM/KITH BTWN 18-19Z...WITH WIDELY SCTD
THUNDER ACROSS NORTHERN SITES.  CUMULUS DIMINISHES AFTER 01Z...WITH
ONLY HIGH CIRRUS AT 15KFT EXPECTED OVERNIGHT.  MVFR VSBYS EXPECTED
AT KUCA/KITH/KBGM/KAVP AFTER 08Z.  KELM WILL EXPERIENCE IFR VSBYS
DOWN TO 1/2SM BTWN 05-120Z BEFORE GRADUALLY IMPROVING TO MVFR.

WINDS BECOME LGT/VRB TONIGHT...INCREASING OUT OF THE SW ARND 10KTS
AFTER 14Z.  -PB

&&

.LONG RANGE (SUN NIGHT-FRIDAY)...
MODELS DIFFER ON SOLN FOR 00Z MON-00Z TUE TIME PERIOD.  WRF
INDICATES FAIRLY DRY CONDS SUN NIGHT BEHIND FRONTAL BOUNDARY.
STRONG WAVE RIDING THRU IN ZONAL FLOW...COMBINED WITH LLJ BEING
ADVERTISED COULD BE FORERUNNER OF POSSIBLE MCS DEVELOPMENT TO OUR
WEST SUN NIGHT BEFORE MOVING INTO FA.  GFS INDICATES PLENTY OF WAVES
AND A WET PERIOD DURING THIS TIME.  HAVE CHANGED LITTLE TO FIRST 24
HR PERIOD OF LONG RANGE DUE TO SUCH UNCERTAINTY.  MODELS IN A LITTLE
BETTER AGREEMENT TUE-FRI...WITH GFS/ECMWF/CANADIAN GEM BRINGING SFC
FRONT THRU WED NIGHT AND ASSOC H5 TROF ON THUR.  RIDGING BEGINS
MOVING IN ON THUR...BRINGING AN END TO CHC POPS FOR THE TIME BEING.
HAVE GONE WITH HPC TEMPS FOR THE PERIOD.  -PB

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...RIVER FLOOD WARNINGS CONTINUE ON THE
SUSQUEHANNA AND CHENANGO RIVERS.
.PA...RIVER FLOOD WARNINGS CONTINUE ON THE NORTH BRANCH OF THE
SUSQUEHANNA.

&&
Hazardous weather outlook, Jun 30, 2:48 AM EST, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
348 AM EDT FRI JUN 30 2006

NYZ045-046-055>057-062-PAZ038>040-043-044-047-048-072-010800-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
348 AM EDT FRI JUN 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
RIVER FLOODING WILL CONTINUE AT MANY POINTS. SEE THE FLOOD STATEMENTS.
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW STORMS
COULD CONTAIN DAMAGING WINDS AND HAIL...AS WELL AS HEAVY RAINFALL...
ESPECIALLY IN NEW YORK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
RIVER FLOODING WILL CONTINUE AT MANY POINTS. SEE THE FLOOD STATEMENTS.
SEVERE THUNDERSTORMS ARE POSSIBLE ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. RAINFALL SPOTTERS
ARE ASKED TO CALL IN ANY RAINFALL AMOUNTS TODAY AND TONIGHT OF
MORE THAN ONE INCH.

NYZ009-015>018-022>025-036-037-044-010800-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
348 AM EDT FRI JUN 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW STORMS
COULD CONTAIN DAMAGING WINDS AND HAIL...AS WELL AS HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. RAINFALL SPOTTERS
ARE ASKED TO CALL IN ANY RAINFALL AMOUNTS TODAY AND TONIGHT OF
MORE THAN ONE INCH.

In the hours before

Special weather statement, Jun 30, 1:50 PM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
250 PM EDT FRI JUN 30 2006

NYZ055-056-PAZ039-301915-
TIOGA NY-BROOME NY-SUSQUEHANNA PA-
250 PM EDT FRI JUN 30 2006

* AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH SMALL HAIL AND WIND GUSTS TO 40 MPH. THIS
STORM WAS LOCATED NEAR APALACHIN...AND MOVING SOUTHEAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  VESTAL AND ENDICOTT AT 255 PM EDT...
  VESTAL CENTER AND JOHNSON CITY AT 300 PM EDT...
  BINGHAMTON AT 305 PM EDT...
  BRACKNEY AND WYOANNA AT 315 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
Local storm report, Jun 30, 2:23 PM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
323 PM EDT FRI JUN 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             OWEGO                   42.10N 76.26W
06/30/2006  E0.88 INCH       TIOGA              NY   PUBLIC

&&

DJP
Special weather statement, Jun 30, 2:57 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
357 PM EDT FRI JUN 30 2006

NYZ055-056-302030-
TIOGA NY-BROOME NY-
357 PM EDT FRI JUN 30 2006

* AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR NEWARK VALLEY...
  AND MOVING SOUTHEAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  FOSTER AND MAINE AT 405 PM EDT...
  WEST CORNERS AND UNION CENTER AT 410 PM EDT...
  ENDWELL AND VESTAL AT 415 PM EDT...
  JOHNSON CITY AND VESTAL CENTER AT 420 PM EDT...
  BINGHAMTON AND PORT DICKINSON AT 425 PM EDT...
  CONKLIN AND KIRKWOOD AT 430 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
Local storm report, Jun 30, 3:01 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
401 PM EDT FRI JUN 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             OWEGO                   42.10N 76.26W
06/30/2006  E0.88 INCH       TIOGA              NY   PUBLIC

0330 PM     TSTM WND DMG     NEW MILFORD             41.88N 75.73W
06/30/2006                   SUSQUEHANNA        PA   PUBLIC

            TREES DOWN

&&

DJP
Special weather statement, Jun 30, 3:25 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
425 PM EDT FRI JUN 30 2006

NYZ055-056-302100-
TIOGA NY-BROOME NY-
425 PM EDT FRI JUN 30 2006

* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL.  THIS STORM
  WAS LOCATED NEAR BERKSHIRE...AND MOVING SOUTHEAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  NANTICOKE AT 430 PM EDT...
  LISLE AND MAINE AT 435 PM EDT...
  WHITNEY POINT AT 440 PM EDT...
  NWS BINGHAMTON AND BINGHAMTON AIRPORT AT 445 PM EDT...
  CASTLE CREEK AT 450 PM EDT...
  CHENANGO FORKS AT 455 PM EDT...
  PORT CRANE AND CHENANGO BRIDGE AT 500 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
Special weather statement, Jun 30, 3:37 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
437 PM EDT FRI JUN 30 2006

NYZ022>024-302130-
STEUBEN NY-SCHUYLER NY-CHEMUNG NY-
437 PM EDT FRI JUN 30 2006

* AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR TYRONE...AND MOVING
  SOUTHEAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  TOWNSEND AND READING CENTER AT 445 PM EDT...
  WEDGEWOOD AND WATKINS GLEN AT 450 PM EDT...
  MONTOUR FALLS AND MORELAND AT 455 PM EDT...
  ODESSA AND CATHARINE AT 500 PM EDT...
  ALPINE AT 505 PM EDT...
  CAYUTA AND BREESPORT AT 510 PM EDT...
  SWARTWOOD AND ERIN AT 515 PM EDT...

SEEK SHELTER IF YOU ARE IN THE PATH OF THIS STORM.

The radar

The Binghamton radar (KBGM), 111 km away, was scanning. The volume nearest the first event began at 20:38 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Steuben

When
June 30, 3:40 PM EST
Where
Steuben County, Bath
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
42.333, -77.317

Trees and wires were blown down by strong thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516189.